MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd needle eclipse needle broke off.The following information was provided by the initial reporter, translated from dutch to english: during the period of administering the flu shot by the healthcare institutions, we received a complaint about one of your items.I had 2x that the protective cover flew off while i wanted to put it on.And a colleague had 1x that the needle broke off itself at the protective cover.Fortunately, no incidents have arisen from it.
 
Additional Manufacturer Narrative
Correction: product expert review: from my point of view the issue the costumer experienced is that one: the safety shield disengaged, it can be because the safety shield broke off or because the needle pivot (part where the safety shield is assembled in the hub) breaks.They do not believe that the failure needle broke occurred.Investigation: a device history record review was completed for provided material number 305760 and lot number 2403008.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of the same lot number were obtained from the manufacturing facility for evaluation.The samples were inspected and no defects were observed with the safety mechanisms.It was possible to activate the safety shield by following the instructions for use.Based on the investigation results, an exact cause could not be determined for the reported incident.Each lot produced is tested prior to final release for safety shield activation.The assembly process has an inspections system which inspects all product for proper opening/activation of the safety shield.Regarding the issue of needle broke off itself at the protective cover, we understand the defect refers to safety shield broke off at the needle pivot and not needle broken.Based on the preventive measures in place, we believe this was an isolated incident with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21163478
Report Number3002682307-2025-00002
Device Sequence Number18115798
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public(01)50382903057608(11)240306(17)290228(10)2403008
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305760
Device Lot Number2403008
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown